MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE APEX¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - MAPLE GROVE APEX¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493895940250
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Returned product consisted of an apex balloon catheter.The balloon was loosely folded.The shaft, hypotube, and bonds were microscopically and visually examined.The hypotube was completely separated 73.2cm from the hub.The hypotube fracture surfaces were ovaled and torn, which suggests the device was kinked prior to separation.There is tip damage.There were numerous hypotube and shaft kinks.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause is operational context as device performance was limited due to anatomical/procedural factors.(b)(4).
 
Event or Problem Description
It was reported that shaft break occurred.A 2.50mm x 40mm apex balloon catheter was advanced to dilate the lesion.However, the device was pulled out from the patient's body and before inserting the device back into the patient, it was noted that the shaft broke.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was fine.

Brand Name
APEX¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key6792514
Report Number2134265-2017-08309
Device Sequence Number16403643
Product Code LOX
UDI-Device Identifier08714729475927
UDI-Public(01)08714729475927(17)20200524(10)20693393
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2020
Device Model NumberH7493895940250
Device Catalogue Number38959-4025
Device Lot Number20693393
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2017
Initial Report FDA Received Date08/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1